Stable two-dimensional solitons supported by radially inhomogeneous self-focusing nonlinearity

Hidetsugu Sakaguchi, Boris A. Malomed

    Research output: Contribution to journalArticle

    15 Citations (Scopus)

    Abstract

    We demonstrate that modulation of the local strength of the cubic self-focusing (SF) nonlinearity in the twodimensional geometry, in the form of a circle with contrast Δg of the SF coefficient relative to the ambient medium with a weaker nonlinearity, stabilizes a family of fundamental solitons against the critical collapse. The result is obtained in an analytical form, using the variational approximation and Vakhitov-Kolokolov stability criterion, and corroborated by numerical computations. For the small contrast, the stability interval of the soliton's norm scales as ΔN ∼ Δg (the replacement of the circle by an annulus leads to a reduction of the stability region by perturbations breaking the axial symmetry). To further illustrate this mechanism, we demonstrate, in an exact form, the stabilization of one-dimensional solitons against the critical collapse under the action of a locally enhanced quintic SF nonlinearity.

    Original languageEnglish
    Pages (from-to)1035-1037
    Number of pages3
    JournalOptics Letters
    Volume37
    Issue number6
    DOIs
    Publication statusPublished - Mar 15 2012

    All Science Journal Classification (ASJC) codes

    • Atomic and Molecular Physics, and Optics

    Fingerprint Dive into the research topics of 'Stable two-dimensional solitons supported by radially inhomogeneous self-focusing nonlinearity'. Together they form a unique fingerprint.

  • Cite this